Israel Journal of Mathematics

, Volume 35, Issue 4, pp 257–285 | Cite as

Whitehead groups may not be free even assuming ch, II

  • Saharon Shelah
Article

Abstract

We prove some theorems on uncountable abelian groups, and consistency results promised in the first part, and also that a variant of \( \diamondsuit _{\omega _1 } \) called ♣ (club), is consistent with 20<ℵ1.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    J. E. Baumgartner,Almost disjoint sets, the dense set problem and the partition calculus, Ann. Math. Logic9 (1976), 187–272.MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    K. Devlin,Aspects of Constructibility, Springer Verlag Lecture Notes in Math.354, 1973.Google Scholar
  3. 3.
    K. Devlin and S. Shelah,A weak version of the diamond follows from 2ℵ 0 <2ℵ1, Israel J. Math.29 (1978), 239–247.MATHMathSciNetGoogle Scholar
  4. 4.
    L. Fuchs,Infinite Abelian Groups, Academic Press, New York, London, Vol. I, 1970; Vol. II, 1973.MATHGoogle Scholar
  5. 5.
    H. L. Hiller and S. Shelah,Singular cohomology in L, Israel J. Math.26 (1977), 313–319.MATHMathSciNetCrossRefGoogle Scholar
  6. 6.
    T. Jech,Set Theory, Academic Press, New York, 1978.Google Scholar
  7. 7.
    S. Shelah,Infinite abelian groups, Whitehead problem and some constructions, Israel J. Math.18 (1974), 243–256.MATHMathSciNetGoogle Scholar
  8. 8.
    S. Shelah,Whitehead groups may not be free even assuming CH, I, Israel J. Math.28 (1977), 193–203.MATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    S. Shelah,On uncountable abelian groups, Israel J. Math.32 (1979), 311–330.MATHMathSciNetGoogle Scholar
  10. 10.
    S. Shelah,A compactness theorem for singular cardinals, free algebras, Whitehead problem and transversals, Israel J. Math.21 (1975), 319–349.MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© The Weizmann Science Press of Israel 1980

Authors and Affiliations

  • Saharon Shelah
    • 1
    • 2
  1. 1.Institute of MathematicsThe Hebrew University of JerusalemJerusalemIsrael
  2. 2.Department of MathematicsUniversity of CaliforniaBerkeleyUSA

Personalised recommendations